Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 43, NWS Tulsa, OK

June 30, 1994Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this tornado warning at Jun 30, 1994, 3:34 PM CDT for Benton County, Washington County, Arkansas. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jun 30, 1994, 3:34 PM CDT (20:34 UTC)
Expired
Jun 30, 1994, 4:30 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Benton County, AR, Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
2256 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 302036
TORFSM
ARC007-143-302130-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
334 PM CDT THU JUN 30 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  430 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...EAST CENTRAL BENTON COUNTY
   ...NORTHEASTERN WASHINGTON COUNTY
 
AT 335 PM RADAR INDICATED A POSSIBLE TORNADO IN EASTERN BENTON AND
NORTHEAST WASHINGTON COUNTIES IN NORTHWEST ARKANSAS..MOVING TO THE EAST
AT 10 MPH.
 
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE
IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO *A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE.  AVOID WINDOWS.  ABANDON CARS AND MOBILE HOMES
FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:54 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 30, 2:54 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU JUN 30 1994

W.V. SATL PICS INDCT S/W HAS JUST ABT MOVD OUT OF EOK AND XPCT CONVCTN
TO DVLP MNLY EAST OF EOK THIS EVE.  DPR MOISTR RMNS OVR SERN OK...BUT
WL HV DIFFICULTY DVLPG CONVCTN BHND S/W.  ETA SHOWS ANOTHER S/W MOVG
ACRS NRN KS TNGT WHICH CUD SET OFF ANOTHR PSBL MCS OVRNGT.  HWVR..NGM
SHOWS A MUCH WKR S/W FARTHER NORTH TNGT.  NGM HAS BEEN CONSISTENT WITH
ITS PVS RUN...WHILE ETA HAS BACKED OFF FM ITS DPCTN FM THE PVS RUN.
WL LEAN TWDS NGM AND ONLY KEEP A SLGT CHC FOR LT NGT TSTMS IN NERN OK.

AFTWDS BOTH MDLS INDCT ANOTHR STGR S/W MOVG OVR THE UPR RDG FRI NGT.
AGAIN ETA DPCTS S/W STGR AND FARTHER SOUTH THAN NGM.  WL AGAIN GO WITH
NGMS MORE NRN TRAK AND NOT INTRODC TSTMS LT FRI NGT/ERY SAT MRNG.

TUL 73/97/74/97 2211               BVO 71/98/72/98 2211
MLC 75/97/75/97 2211               IDB 74/95/74/95 3211        ..11..

.TUL...NONE.

In the hours before

Local storm report, Jun 30, 2:16 PM CDT, 1 hour 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994

REPORT FROM WEDNESDAY NIGHT JUNE 29 1994

TIME         COUNTY       EVENT

1130 PM      CREEK        WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
                          IRON POST
Local storm report, Jun 30, 2:17 PM CDT, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994

REPORT FROM WEDNESDAY NIGHT JUNE 29 1994

TIME         COUNTY       EVENT

1130 PM      CREEK        WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
                          IRON POST

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:50 PM CDTSevere Thunderstorm WarningTSABenton55 min
Jun 30, 4:04 PM CDTSevere Thunderstorm WarningTSAMadison56 min
Jun 30, 4:29 PM CDTSevere Thunderstorm WarningTSABenton, Washington61 min
Jun 30, 4:58 PM CDTSevere Thunderstorm WarningTSAScott62 min
Jun 30, 5:29 PM CDTSevere Thunderstorm WarningTSAWashington61 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningTSAFranklin, Logan61 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningTSACrawford61 min
Jun 30, 6:51 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin24 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.